?Child misdiagnosed as allergic to penicillin?
This question is intended for doctors who work in primary care (including general practice, emergency departments and urgent care centres)
Should children who develop a rash while taking antibiotics be re-challenged in primary care?
The clinical scenario is one of a child who while taking penicillin for an upper respiratory tact infection developed a non-specific or uricarial rash. There were no other symptoms such as wheeze associated with the onset of the rash. The rash settled after a few days. The child has been labelled as penicillin allergic on the basis of this episode. The child then presents three months later with an acute otitis media and fulfils the criteria for a prescription of amoxicillin.
The best course of action is to prescribe an alternative antibiotic.
The best course of action is to prescribe amoxicillin as the child is very unlikely to be allergic to penicillins.
The best course of action is to prescribe penicillin but ask that the first dose is taken on the premises and that the child should wait 30-60 minutes before leaving your building.
This is a required question
This content is neither created nor endorsed by Google.
Terms of Service
Request edit access